Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Developed cellulitis after spider bite at the top of foot. Suggest medication for swollen foot

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 2702 Questions
Got bitten with a white tail spider on top of my foot 5 weeks ago which caused cellulitis.Infection is nearly cleared up and I am on antibiotics and cant seem to get the swelling down. First thing in morning is good and by lunch time after moving around a little its up again. I try to rest it each day. Is there anything else you would recommend doing with it as I have had enough and want to get back to work. Regards XXXXXXX I have to use 2 crutches as I cant bear too much weight on it. The foot is not inflamed but very swollen. Been to my doctor numerous times and just keep putting me on antibiotics. The infection is nearly cleared up as the pus have just about stopped oozing out - they say it is a bite as the skin has peeled away. Regards XXXXXXX
Posted Wed, 20 Nov 2013 in Skin Hair and Nails
Answered by Dr. Ilyas Patel 45 minutes later
Brief Answer: To reduce swelling, keep the foot elevated. Detailed Answer: Hi, You had cellulitis developed after spider bite at the top of foot. There is no inflammation,but foot is swollen and gradually reducing and you are on antibiotics according the history you gave. You problem is swelling of foot...right? If the infection is cleared, you avoid to take antibiotics. If there seems little inflammation, you continue to take antibiotics with anti inflammatory drugs. And add serratopeptidase 10 mg thrice a day. Keep the foot elevated in sleeping or sitting position. The time will take for the reduction of swelling, may be few weeks to few months. Avoid anxiety. Take low salt diet. Rule out any XXXXXXX disease consulting physician. ...cardiac or renal disease. I hope you got my answer..if any query,you may ask. Thanks. Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor